Alert archive / California / Wind Advisories in 2022
Wind Advisory 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 12, 2022, 1:33 AM PST for Inyo County, San Bernardino County, California. It took effect at Mar 13, 2022, 3:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2022, 1:33 AM PST (09:33 UTC)
- In effect from
- Mar 13, 2022, 3:00 AM PDT
- Expired
- Mar 13, 2022, 9:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 00:00Z, 9.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4513 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
702 WWUS75 KVEF 120933 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 133 AM PST Sat Mar 12 2022 CAZ523-525-122300- /O.NEW.KVEF.WI.Y.0009.220313T1800Z-220314T0400Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 133 AM PST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 11 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase in the Barstow area first, then in the Morongo Basin later in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519-520-122300- /O.NEW.KVEF.HW.A.0001.220313T0500Z-220314T0400Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 133 AM PST Sat Mar 12 2022 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From this evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles on Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
148 WWUS75 KVEF 122037 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1237 PM PST Sat Mar 12 2022 CAZ519-520-131030- /O.UPG.KVEF.HW.A.0001.220313T0500Z-220314T0400Z/ /O.EXB.KVEF.WI.Y.0009.220313T1000Z-220314T0100Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1237 PM PST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM PDT SUNDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected in the Owens Valley. Gusts to 65 mph in the Eastern Sierra Slopes. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 3 AM to 6 PM PDT Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles on sections of Highway 395. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-525-131030- /O.CON.KVEF.WI.Y.0009.220313T1800Z-220314T0400Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1237 PM PST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 11 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase in the Barstow area first, then in the Morongo Basin later in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
500 WWUS75 KVEF 131001 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 301 AM PDT Sun Mar 13 2022 CAZ519-520-131830- /O.CON.KVEF.WI.Y.0009.000000T0000Z-220314T0100Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 301 AM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected in the Owens Valley. Gusts to 65 mph in the Eastern Sierra Slopes. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 3 AM to 6 PM PDT Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles on sections of Highway 395. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-525-131830- /O.CON.KVEF.WI.Y.0009.220313T1800Z-220314T0400Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 301 AM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 11 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase in the Barstow area first, then in the Morongo Basin later in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
762 WWUS75 KVEF 131741 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1041 AM PDT Sun Mar 13 2022 CAZ519-520-140100- /O.CON.KVEF.WI.Y.0009.000000T0000Z-220314T0100Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1041 AM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 mph expected in the Owens Valley. Gusts to 65 mph in the Eastern Sierra Slopes. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 3 AM to 6 PM PDT Sunday. * IMPACTS...Travel could be difficult, especially for high profile vehicles on sections of Highway 395. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-525-140100- /O.CON.KVEF.WI.Y.0009.220313T1800Z-220314T0400Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1041 AM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 11 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds will increase in the Barstow area first, then in the Morongo Basin later in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
285 WWUS75 KVEF 140059 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 559 PM PDT Sun Mar 13 2022 CAZ519-520-140200- /O.EXP.KVEF.WI.Y.0009.000000T0000Z-220314T0100Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 559 PM PDT Sun Mar 13 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... Widespread gusts over 40 mph are longer expected so the advisory will be allowed to expire on time. $$ CAZ523-525-140400- /O.CON.KVEF.WI.Y.0009.000000T0000Z-220314T0400Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 559 PM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust and sand could reduce visibility at times PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
336 WWUS75 KVEF 140402 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 902 PM PDT Sun Mar 13 2022 CAZ523-525-140515- /O.EXP.KVEF.WI.Y.0009.000000T0000Z-220314T0400Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 902 PM PDT Sun Mar 13 2022 ...WIND ADVISORY HAS EXPIRED... Winds continue to decrease this evening and widespread advisory level winds are no longer expected. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:28 PM PST, 7 hours 5 minutes earlier.
Area forecast discussion, Mar 11, 6:28 PM PST, 7 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 628 PM PST Fri Mar 11 2022 .SYNOPSIS...A warming trend will continue through Saturday as an area of high pressure moves over the region. A disturbance brushing the Great Basin Sunday will stir up winds Sunday afternoon followed by fairly tranquil conditions Monday under a brief ridge. By the middle of next week, another system takes aim at the region, but impacts remain uncertain. && .UPDATE...Quiet and clear conditions tonight as an upper-level ridge begins to build in. This weekend is shaping up to be a nice one, with temperatures near normal for this time of year. West breezes begin to increase on Sunday as a system glances our area. Gusty winds will be possible in western San Bernardino County and the Owens Valley. Otherwise, quiet weather with warming temperatures until a mid-week system moves through. Precipitation chances currently look low with this system, but breezy winds and a return to near-normal temperatures are expected. Overall forecast remains on track. && .SHORT TERM...Through Sunday. An amplified ridge of high pressure could be seen on satellite loops off the West Coast and this feature will move inland over the next 24 hours leading to a warming trend with highs climbing 6-8 degrees Saturday. The ridge will quickly move across the Rockies Saturday night ahead of fast moving trough swinging into the Pacific Northwest then dipping down over Nevada and Utah Sunday. This will produce increasing west or northwest winds Sunday afternoon and Sunday night. Impacts will be minor as speeds look to be generally 15-25 mph across most of the region although gusts to 35 mph can be expected around Barstow and stronger winds will develop over the southern southern Sierra. Will need to keep an eye on downslope wind potential in the Owens Valley, but for now indications are that stronger winds will be confined to the higher peaks. Temperatures will climb another 5 degrees or so on Sunday as winds pick up during the afternoon. .LONG TERM...Monday through Friday. A typical springtime progressive pattern will persist as another ridge quickly moves inland and migrates over the western states Monday and Monday night. This will be followed by a fairly broad low amplitude trough that is forecast to be over our region by Tuesday afternoon then deepens Wednesday as additional energy drops down from the northwest. The medium range ensembles do diverge somewhat with the timing and depth of the trough by Wednesday. In any case, impacts appear fairly minor for our forecast area and mainly in the form of breezy to windy conditions and a dip in temperatures Wednesday into Thursday. A few showers will be possible around the southern Sierra and central Nevada zones, but moisture should be quite limited. Another ridge is forecast to move over the region on Friday. && .AVIATION...For Harry Reid...No operationally significant weather related impacts are expected through Saturday. Winds will remain light, 10 knots or less; and are expected to follow typical diurnal trends with brief periods of light and variable winds possible during transitional periods. Skies will remain clear. For the rest of southern Nevada, northwest Arizona and southeast California...With the exception of KEED and KIFP, winds at the remaining TAF sites are expected to remain relatively light, 10 knots or less, and will follow typical diurnal trends. Winds at KEED and KIFP will favor a more northerly direction with afternoon gusts around 25-35 knots likely. These gusty north winds will persist throughout the afternoon and into the early evening hours before dropping off around 02 - 03Z. Overnight sustained winds at both of these TAF sites are expected to be in the 10-15 knot range with KIFP favoring a northerly direction while KEED favors a more northwesterly direction. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods SHORT TERM/LONG TERM...Adair AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:33 AM PST | High Wind Watch | VEF | Inyo | 11 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.